Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Is radioactive iodine treatment advisable for hyperthroidism?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 665 Questions
Hi, I have hyperthroid since 2009, I was put on Methimazole 20mg at the beginning, then lower the dose to 5mg, I had stopped the medicine after my throid get back to normal about four times, but after six months without medicine, it comes back. Right now, I feel hot, fatigue, hand shake, heart heat a little, my doctor asked me to have radioactive iodine treatment, but he said I will mostly become hypothroid after the treatment. I don't want to cause another problem as hypothroid has to treated lifetime. I want to try nature way, Do you have any recommendation?
Posted Tue, 25 Mar 2014 in General Health
Answered by Dr. Minal Mohit 1 hour later
Brief Answer: You can try block and replacement regimen. Detailed Answer: Dear user, Hi! you have not mentioned the cause of your hyperthyroid state. if it is Graves' disease you can go for block and replacement regimen or if it is toxic nodule then radio ablation is the answer. true it will leave you hypothyroid for life but then that is less harmful then this recurring hyperthyroid state. regards!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor